Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 12, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 22, 2018, 3:25 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 22, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 3:25 AM EDT (07:25 UTC)
- In effect from
- Jun 22, 2018, 8:00 AM EDT
- Expired
- Jun 22, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575 WHUS41 KGYX 220725 CFWGYX Coastal Hazard Message National Weather Service Gray ME 325 AM EDT Fri Jun 22 2018 MEZ023>028-NHZ014-230000- /O.NEW.KGYX.BH.S.0012.180622T1200Z-180623T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 325 AM EDT Fri Jun 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The mild air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * Timing...Today. * Winds...Southeast 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
150 WHUS41 KGYX 221854 CFWGYX Coastal Hazard Message National Weather Service Gray ME 254 PM EDT Fri Jun 22 2018 MEZ023>028-NHZ014-230000- /O.CON.KGYX.BH.S.0012.000000T0000Z-180623T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 254 PM EDT Fri Jun 22 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The mild air temperatures in the lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * Timing...Today. * Winds...Southeast 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 22, 3:25 AM EDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 3:25 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Gray ME
325 AM EDT Fri Jun 22 2018
.SYNOPSIS...
High pressure will continue to build into the region today with
fair weather expected. Low pressure approaches from the
southwest early on Saturday with the potential for showers which
will continue into Monday. High pressure then builds in later
Monday, bringing dry conditions into midweek next week along
with a moderating trend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Some early morning patchy fog will quickly be followed by mainly
sunny and dry conditions today. High pressure will crest over
northern New England this morning before beginning to move east
this afternoon.
An onshore flow will develop today as the ridge moves east. The
flow will be weak and generally light, nevertheless expect
cooler readings right along the shoreline with highs mainly in
the upper 60s to lower 70s. Further inland, temperatures will
climb into the mid and upper 70s this afternoon.
Sufficient sunshine, light enough winds with mild temperatures
have triggered a high paddlecraft risk for today. Will highlight
in products for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Clouds will be on the increase tonight. A baroclinic zone will
move up the Mid Atlantic coastline while and upper level low
also approaches from the northern Ohio Valley. There should be
sufficiently enough cloud cover to prevent patchy, inland valley
fog to develop tonight. The cloud cover will also serve to keep
reading a little warmer then last night, mainly in the 40s to
lower 50s.
Showers will then enter the region from southwest to northeast
on Saturday as the upper level low approaches from the west and
increased warm air advection occurs in the lower levels of the
atmosphere. There is an outside risk for a thunderstorm, however
the chance is small. Cloud cover will prevent temperatures from
climbing higher then the upper 60s to lower 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Cold front will gradually sag south into the region Saturday night
and will stall over the region on Sunday. Looking for occasional
showers as this boundary drops south but forcing will be rather
limited and expect rainfall amounts will be on the light side.
Lows overnight will only dip into the mid to upper 50s.
The front will remain parked over the region on Sunday as a
shortwave approaches from the northwest. This will spin up weak
low pressure on the front by late in the day and will suppress
this boundary to the south by evening. Looking for an increasing
chance of showers as the day goes on and enough instability may
develop in southern New Hampshire for afternoon or evening
convection. Highs on Sunday will range from the upper 60s to
upper 70s.
Low pressure will move east through the Gulf of Maine Sunday night
producing some beneficial rainfall across much of the forecast
area. Most of the region will see one half to 1 inch of QPF
with locally6 higher amounts in eastern zones. Lows overnight
will range through the 50s.
Showers will linger over the area through the first half of Monday
as low pressure slowly pulls off to the east. Looking for clearing
in the afternoon as high pressure builds in from the west. High
temps will range from the mid 60s north to the mid 70s south.
High pressure will continue to build in from the west Monday night
and Tuesday...shifting offshore south of New England by late in the
day. Looking for mostly clear skies Monday night with lows from the
mid 40s to mid 50s. Tuesday will feature mostly sunny skies with
highs in the mid 70s to lower 80s.
High pressure will remain parked off the New England coast Tuesday
night and will drift off to the southeast on Wednesday as a warm
front approaches from the southwest. Lows Tuesday night will range
through the 50s under mostly clear skies. High clouds will be on
the increase on Wednesday but most of the areas should see a
dry day with highs ranging through the 80s.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term...Mainly VFR conditions today and tonight with
localized MVFR conditions developing on Saturday in scattered
showers.
Long Term...
Widespread IFR/LIFR ceilings Saturday night through Sunday
night....improving to VFR on Monday. VFR Monday night through
Tuesday.
&&
.MARINE...
Short Term...Winds and seas will remain below SCA thresholds
today through Saturday.
Long Term...
No problems noted in the extended.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 8 AM EDT this morning through
this evening for MEZ023>028.
NH...Beach Hazards Statement from 8 AM EDT this morning through
this evening for NHZ014.
MARINE...None.
&&
ES/JCHazardous weather outlook, Jun 22, 3:13 AM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 313 AM EDT Fri Jun 22 2018 MEZ007>009-012>014-018>022-NHZ001>013-015-230715- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 313 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. There is a high paddlecraft risk over the inland rivers and lakes today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-230715- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 313 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-230715- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 313 AM EDT Fri Jun 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-230715- Casco Bay- 313 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 3:21 AM EDT, 4 minutes before
Special Weather Statement National Weather Service Gray ME 321 AM EDT Fri Jun 22 2018 MEZ007>009-012>014-018>028-NHZ001>015-230000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua, Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 321 AM EDT Fri Jun 22 2018 ...National Weather Service Cold Water Safety Message... * The mild air temperatures today in the 70s may cause people to underestimate the dangers of the cold water. Water temperatures which are currently only in the upper 60s across Sebago Lake and Lake Winnipesaukee, as well as many of the inland smaller lakes and rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Even when the water temperature is below 70 degrees, hypothermia and loss of dexterity can occur in 45 minutes or less. Anyone on small boats, canoes, or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket!
Nearby
Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.